Today is not a good day at all. Last night I started to feel hot in my bedroom. I assume because it got to 60 degrees out yesterday and that is too much heat for me (Living on the 2nd floor it gets warmer and the apartment complex still has the heat on till May). My heart rate started to climb, so I moved to the uncomfortable couch in the living room and slept with the a/c unit on me. Thankfully I slept 8 hours.
I woke up feeling like I had not slept at all and every time I stand up today my pulse is 127-135. I feel drained. I know some how I need to find a doctor near by that knows and understands what POTS is, I just can't travel for that test. The anxiety of doing a test that could make me faint is bad enough without being in NYC or a different state. So far in person and online I have yet to find any doctor in the Albany, NY area that understands POTS and can test for it.
POTS can be caused by several things and they are not always sure what causes it. However one of the reasons is medication. I know this didn't start till after I came off Xanax and it is my belief that Xanax if I do have POTS has caused this to happen.
Here is some information on POTS and I will put a plus sign next to the symptoms I have. Doctors are still not very knowledgeable in this syndrome and the last doctor I asked about it said that it was "tuberculosis of the bones" and was annoyed when I said it wasn't.
"Postural orthostatic tachycardia syndrome (POTS) is a condition of dysautonomia, more specifically orthostatic intolerance, in which a change from the supine position to an upright position causes an abnormally large increase in heart rate, called tachycardia. By the definition of POTS used at the Mayo Clinic, this is NOT accompanied by a fall in blood pressure in general.
* lightheadedness, sometimes called pre-syncope (pre-fainting) dizziness (but not vertigo, which is also called dizziness)+ (I have dizziness, but not vertigo and feel pre-faint)
* exercise intolerance+
* extreme fatigue+
* syncope (fainting)
* Excessive thirst (polydipsia)+
Chronic or acute hypoperfusion of tissues and organs in the upper parts of the body are thought to cause the following symptoms:
* cold extremities+
* chest pain and discomfort+
* muscle weakness+
* visual disturbances+
Autonomic dysfunction is thought to cause additional gastrointestinal symptoms:
* abdominal pain or discomfort+
Cerebral hypoperfusion, when present, can cause cognitive and emotive difficulties. Symptoms that persist in the supine (recumbent) state are difficult to attribute to "cerebral hypoperfusion" and more probably reflect an element of depression or simple fatigue:
* brain fog+
* decreased mental stamina
* depression+ (sometimes it comes and goes)
* difficulty finding the right word
* impaired concentration+
* sleep disorders+
Inappropriate levels of epinephrine and norepinephrine lead to anxiety-like symptoms:
* feelings of fear+
Symptoms of POTS overlap considerably with those of generalized anxiety disorder, and a misdiagnosis of an anxiety disorder is not uncommon."
So out of 32 symptoms I have 27 of them and have almost daily for over a year now.